MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100154
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11457) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 5mm x 4cm deltafill 10 coil (dlf100154 / l11457) was not detached in the aneurysm.The physician removed the coil from the patient and attempted to detach it to find out the cause for the failure to detach while in the aneurysm.The coil did become detached outside the patient.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that there were multiple attempts to obtain additional information related to the procedure and the reported device issue and to obtain the product for analysis were unsuccessful.The product is no longer available for return.[conclusion]: the healthcare professional reported that during the procedure, the 5mm x 4cm deltafill 10 coil (dlf100154 / l11457) was not detached in the aneurysm.The physician removed the coil from the patient and attempted to detach it to find out the cause for the failure to detach while in the aneurysm.The coil did become detached outside the patient.There was no report of any patient injury or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11457) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the complaint product was returned and has been received by the product analysis lab on 04/27/2020.Evaluation of the complaint product has been completed.[conclusion]: the healthcare professional reported that during the procedure, the 5mm x 4cm deltafill 10 coil (dlf100154 / l11457) was not detached in the aneurysm.The physician removed the coil from the patient and attempted to detach it to find out the cause for the failure to detach while in the aneurysm.The coil did become detached outside the patient.There was no report of any patient injury or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.On 27 april 2020, the complaint device was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 4cm deltafill 10 coil was received contained in a pouch.Visual inspection was performed.No damage was observed during the visual inspection.The complaint device underwent microscopic inspection.The distal outer sheath showed a softened appearance, an indication that the resistance heating (rh) coil had been heated and the detachment cycle had been initiated.No other damage was observed.A review of manufacturing documentation associated with this lot (l11457) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 5mm x 4cm deltafill 10 coil was not detached in the the target lesion and the physician removed the coil from the patient and attempted to detach the coil outside the patient¿s body in order to find the cause of the failure to detach while it was in the target site.The coil did detach outside the patient.The complaint device was returned with the evidence that the rh coil was heated, this is consistent with the issue documented in the complaint as there were attempts to detach the coil, once inside the target lesion and then when the coil was removed from the patient.The heated condition of the distal sheath around the rh indicates that the detachment process was carried out and the coil successfully detached, however, the cause coil not able to detach when it was in the target lesion cannot be determined.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the limited information available related to the procedure and the device issue, the exact cause of the event cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9482170
Report Number3008114965-2019-01258
Device Sequence Number10860001
Product Code KRD
UDI-Device Identifier10886704076957
UDI-Public10886704076957
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDLF100154
Device Catalogue NumberDLF100154
Device Lot NumberL11457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer12/17/2019
04/27/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date12/30/2019
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1